Hail, Bent
- When
- July 13, 2:37 PM MST to 2:42 PM MST
- Where
- Bent County, 5 mi S of Ft Lyon
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.033, -103.150
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 13, 1:46 PM MST, 51 minutes earlier.
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO 246 PM MDT SUN JUL 13 2003 SHORT TERM DISCUSSION...(TONIGHT AND MONDAY). MAIN CONCERNS TEMPS AND PRECIP CHANCES. CURRENT WATER VAPOR AND UPPER AND DATA CONTINUE TO SHOW STRONG UPPER HIGH ENTRENCHED ACROSS THE FOUR CORNERS REGION...WITH MINOR SHORT WAVE RIDING THE RIDGE ACROSS MONTANA AND WYOMING ATTM. AT THE SURFACE...LEE TROUGH STRENGTHENING ACROSS THE I-25 DUE TO PASSING WAVE...HAS KEPT A WESTERLY WIND COMPONENT ACROSS THIS REGION... ALLOWING FOR THE TEMPERATURE TO SOAR TO THE HIGHEST EVER RECORDED IN PUB (109F) FURTHER EAST...EASTERLY UPSLOPE HAS KEPT TEMPS MODESTLY IN THE MID TO UPPER 90S...WITH DEW PTS IN IN THE MID TO UPPER 50S. REGIONAL RADARS ARE SHOWING ISOLATED CELLS ACROSS SE AND SCENTRAL CO ATTM. TNGT...ISOLATED SHOWERS AND THUNDERSTORMS WILL DIMINISH THROUGH THE EVENING WITH THE LOSS OF HEATING...WITH MAINLY HIGH BASED STORMS WEST OF I-25...PRODUCING GUSTY WINDS TO NEAR 45 MPH AND LITTLE OR NO RAIN. SHORT WAVE ACROSS MT/WYOMING CONTINUES EAST...WITH LEE TROUGH SLIDING ACROSS THE PLAINS. CONVERGENCE ALONG THE TROUGH WILL HELP TO WEAKEN CAP ACROSS THE PLAINS...WITH ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE. WITH CAPES BETWEEN 1000-1500 J/KG...LIS BETWEEN -4C AND -6C AND DECENT SHEAR...COULD SEE ONE OR TWO MARGINALY SEVERE STORMS DEVELOP ON THE FAR EASTERN PLAINS THROUGH THE EVENING. PASSING WAVE ALLOWS FOR WEAK COOL FRONT TO MOVE ACROSS THE PLAINS EARLY MONDAY MORNING. MODELS HAVE FRONT ALONG THE PALMER DVD AROUND 15Z AND STALLING OUT ACROSS OK/TX PANHANDLE BY LATE AFTERNOON. DRIER AND SLIGHTLY COOLER WILL MOVE ACROSS THE EASTERN PLAINS BEHIND NORTHERLY SURGE...WITH NOT MUCH IN THE WAY OF CONVECTION EXPECTED ACROSS THE PLAINS. HOWEVER...WILL KEEP INHERITED 10 POPS FOR THE AFTERNOON AS FRONT MAY BE SLOWER THAN PROGGED. WILL ALSO GO ON THE HIGHER SIDE OF GUIDANCE TEMPS...WITH MIXING AHEAD OF THE FRONT TO KEEP HIGHS IN THE 90S TO NEAR THE CENTURY MARK BEFORE WEAK CAA SETS UP IN THE AFTERNOON. OUT WEST...NOT MUCH CHANGE EXPECTED...WITH ENOUGH MID AND UPPER LEVEL MOISTURE TRAPPED UNDER THE HIGH TO KEEP ISOLATED HIGH BASED CONVECTION IN THE FORECAST. -MW LONG TERM DISCUSSION...(MON NIGHT THROUGH SAT). MODELS ARE IN GOOD AGREEMENT THROUGH MID WEEK THEN START DIVERGING TOWARD THE END. GFS IS FASTER WITH MOVING UPPER RIDGE TO THE EAST AND IN WEAKENING IT AS TRROPICAL FEATURE MOVES TO NRN TEXAS. BY FRIDAY GFS HAS THE UPPER RIDGE CENTERED OVER KS/MO. IF CORRECT THIS WOULD OPEN UP SOME TROPICAL MOISTURE. THIS PATTERN WOULD MATCH WHAT WE EXPECT CLIMATOLOGICALLY. HOWEVER OTHER MODELS ARE LESS AGRESSIVE AND THE ENSEMBLE MEANS CONTINUE TO HOLD THE RIDGE WEST. TOWARD THE END OF THE WEED THE RIDGE REASSERTS ITSELF TO THE WEST. MONDAY NIGHT...DRY AIR PUSHES IN QUICKLY BEHIND NEXT SURGE. PUSHED LOW POPS DOWN ALONG THE CO/NM BORDER AND REMOVED ELSEWHERE. TUESDAY-THU RIDGE REMAINS IN PLACE THEN STARTS TO WEAKEN WED. SO LOW AFTN EVG POPS LOOK GOOD. THU THROUGH SATURDAY - APPLIED A SOFT PETAL TO THE POPS THINKING THAT THERE WILL BE MOISTURE TRAPPED UNDER THE RIDGE AND AVAILABLE FOR AT LEAST LOW POPS IN THE HIGHER TERRAIN. ESPECIALLY CONSIDERING THE TROPICAL POTENTIAL AND THOSE PESKY SURGES FROM THE NORTHERN STORM TRACK. IF GFS IS OFF WITH RIDGE PLACEMENT THE LIMITED MOISTURE WILL STILL BE THERE TO TAP INTO FOR ISOLATED TS. OVERALL ONLY MADE MINOR TWEAKS AS MENTIONED ABOVE. LEFT TEMPS AND DEWP POINTS ALONE. -FORTUNE- .PUB...NONE.
COZ058>089-093>099-141230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1220 PM MDT SUN JUL 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE HIGHER TERRAIN THIS AFTERNOON AND EVENING...WITH A FEW STORMS MOVING ONTO THE ADJACENT PLAINS LATE IN THE AFTERNOON AND CONTINUING INTO THE EVENING. MOISTURE REMAINS RATHER SPARSE OVER THE MOUNTAINS...WITH MAINLY HIGH BASED THUNDERSTORMS EXPECTED...PRODUCING LITTLE OR NO RAIN AND GUSTY WINDS TO NEAR 45 MPH. ACROSS THE EASTERN PLAINS... ENOUGH LOW LEVEL MOISTURE REMAINS IN PLACE FOR ONE OR TWO STORMS... WHICH MAY MOVE ACROSS THE REGION TO BECOME MARGINALLY SEVERE...WITH WIND GUSTS TO NEAR 55 MPH AND HAIL APPROACHING 3/4 OF AN INCH IN DIAMETER POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. EXPECT ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY...WHICH MAY PRODUCE GUSTY WINDS AND CLOUD TO GROUND LIGHTNING STRIKES. THE MAIN THREAT OF DRY THUNDERSTORMS AND ASSOCIATED GUSTY WINDS WILL BE ALONG AND WEST OF THE CONTINENTAL DIVIDE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY AND TONIGHT.
The Pueblo radar (KPUX), 102 km away, was scanning. The volume nearest the first event began at 21:34 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyWarnings in Colorado, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376191.